ISSN: 2148-4902 | E-ISSN: 2536-4553
Northern Clinics of Istanbul Aripiprazole-induced transient myopia [North Clin Istanb]
North Clin Istanb. 2020; 7(5): 516-518 | DOI: 10.14744/nci.2019.65625

Aripiprazole-induced transient myopia

Tongabay Cumurcu1, Hatice Birgül Cumurcu2, Bahar Yeşil Örnek2, Abuzer Gunduz1
1Department of Ophthalmology, Inonu University Faculty of Medicine, Malatya, Turkey
2Department of Psychiatry, Inonu University Faculty of Medicine, Malatya, Turkey

This study aims to present a case of transient myopia due to aripiprazole used in the treatment of depression. A 21-year-old female who was being treated for depression with 15 mg/day Aripiprazole during two months. She normally used -3.75 D glasses. She was admitted to our outpatient clinic with sudden onset blurring of vision in both eyes despite using glasses for about three days. Using of aripiprazole was observed in the patient’s history. She was found to have myopia of -6.0 diopters in both eyes with measurement of otorefractometer; her visual acuity was 6/10 in both eyes with her glasses. The other eye examination findings of the patient were normal. The drug was discontinued, and the patient was followed. One mount later on examination, the patient’s visual acuity increased to 10/10 in both eyes. Following the first day of the Alx values measured were 0.3 mm longer than one month after the measurement; the minimal difference between the other anterior segment findings were recorded. Although the specific mechanisms that cause acute myopia has not been fully revealed, it can be ciliary spasm, ciliary bodies effusion, peripheral uveal effusion and effects of ocular serotonergic intraneural fibers. We believe that it would be important for clinicians. They should keep in mind these conditions when prescribing aripiprazole and need to inform patients about the side effects related to the eye.

Keywords: Aripiprazol, myopia; otorefractometer; pentacam.

Aripiprazol Kullanımına Bağlı Geçici Miyopi

Tongabay Cumurcu1, Hatice Birgül Cumurcu2, Bahar Yeşil Örnek2, Abuzer Gunduz1
1İnönü Üniversitesi Tıp Fakültesi, Göz Hastalıkları AD, Malatya
2İnönü Üniversitesi, Psikiyartri AD, Malatya

Amaç: Depresyon tedavisinde kullanılan aripiprazole bağlı geçici miyopi gelişen bir olgu sunmak.
Olgu: 21 yaşında bayan hasta depresyon tanısı ile 2 ay boyunca 15 mg/gün aripiprazol başlanan hasta, normalde her iki gözüne -3.75 D gözlük kullanıyor. Yaklaşık 3 gündür, gözlüğe rağmen görmede ani azalma ile kliniğimize başvurdu. Anamnezinde aripiprazol kullanımı hikayesi tespit edilen hastanın muayenesinde her iki gözde de görme 6/10 düzeyinde ve otorefraktometre ölçümü her iki gözde -6.0 D idi. Hastanın diğer göz muayene bulguları normaldi. Hastanın ilacı kesildi ve takibe alındı. 1 aylık takip sonunda hastanın kendi gözlüğü ile görmesi her iki gözde de 10/10'a çıktı. Takibin ilk günü ölçülen Alx değeri, 1 ay sonraki ölçümden 0.3 mm daha uzun iken, diğer ön segment bulguları arasında minimal farklar kaydedildi.
Tartışma: Akut miyopiye sebep olan spesifik mekanizma tam olarak ortaya konulamamış olmakla beraber, sırasıyla silier spazm, silier cisimcik efüzyonu, periferal üveal efüzyon ve okuler seratonerjik intranöral liflerin etkisine bağlı olabileceği öne sürülmektedir.
Sonuç: Klinisyenlerin aripipirazol reçete ederken bu koşulları göz önünde bulundurması ve göz ile ilgili yan etkiler konusunda hastayı bilgilendirmesinin önemli olacağı görüşündeyiz. (NCI-2018-0228.R1)

Anahtar Kelimeler: Aripiprazol, Miyopi, Pentacam, Otorefraktometre.

Tongabay Cumurcu, Hatice Birgül Cumurcu, Bahar Yeşil Örnek, Abuzer Gunduz. Aripiprazole-induced transient myopia. North Clin Istanb. 2020; 7(5): 516-518

Corresponding Author: Tongabay Cumurcu
LookUs & Online Makale